MAUDE Adverse Event Report: CONMED LARGO 1 X 5MM SIDECUTTING BUR, MEDIUM, STRAIGHT, 5 EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

CONMED LARGO 1 X 5MM SIDECUTTING BUR, MEDIUM, STRAIGHT, 5 EA; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 5091-201
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
The distributor reported on behalf of their customer that the 00509120100 (qty (b)(4) same lot) was being used during a medium straight side cut on (b)(6) 2021 when it was reported ¿on the same surgery act, they broke 3 times on 4 units bur 5091-201 carbide micro side-cutting straight medium 6 flutes lot:1072359.¿ the procedure was reported as having been completed.There was no report of injury, medical intervention, or hospitalization of the patient.Further assessment information was requested from the reporter and it was found that no fragments were lost in the patient.Any seen fragmentation was removed from the patient using a hemostat device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The devices will not be returned for evaluation and no photographic evidence was provided therefore root cause cannot be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised to not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
1 X 5MM SIDECUTTING BUR, MEDIUM, STRAIGHT, 5 EA
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
MDR Report Key12614462
Report Number1017294-2021-00342
Device Sequence Number11132658
Product Code GFF
UDI-Device Identifier10845854001028
UDI-Public(01)10845854001028(17)250101(30)1(10)1072359
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model Number5091-201
Device Catalogue Number00509120100
Device Lot Number1072359
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1